Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 69, NWS Little Rock, AR

June 28, 2019Jackson County, Lawrence County, Randolph County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 28, 2019, 8:03 AM CDT for Jackson County, Lawrence County, Randolph County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2019, 8:03 AM CDT (13:03 UTC)
Expired
Jun 28, 2019, 12:00 PM CDT
In force
4 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Jackson County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 13:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 1.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1863 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 6:52 AM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 28, 6:52 AM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
652 AM CDT Fri Jun 28 2019

.AVIATION...28/12Z TAF CYCLE

Patchy fog noted at a few sites this mrng, with mainly MVFR VSBYS
noted. Some locations wl see OCNL IFR/LIFR conds for a few hrs,
but expect the fog to quickly lift by mid mrng. Meanwhile, ongoing
convection acrs ERN AR shld rmn to the E of the terminal sites
thru much of the mrng. Contd to mention VCTS at all sites starting
later this mrng thru the aftn hrs as diurnal storms form ovr the
FA. /44/
&&

.PREV DISCUSSION...(ISSUED 400 AM CDT Fri Jun 28 2019)
SHORT TERM...Today Through Saturday Night

Warm and humid conds were noted acrs the region early this mrng,
with predawn readings in the lower and mid 70s. The FA is situated
between an expansive upper rdg ovr the Plains, and an upper lvl
storm system just to the E. Scattered SHRA/ISOLD TSRA have started
to form ovr NE AR the past few hrs, assocd with a upper impulse
rotating arnd the upper low. Hi_Res model data cont to show the bulk
of this activity affecting the ERN part of the FA thru daybreak.

Current fcst conts to be in good agreement with the latest model
trends this mrng. The aforementioned upper rdg is fcst to cont
expanding NEWD into the Wrn Great Lakes/Upper MS River Valley the
next few days. This wl allow the upper low to sloly drop to the SW,
along the ERN periphery of the upper rdg, heading into the weekend.

For today, have the highest PoPs ovr the ERN part of the FA this
mrng, shifting more to the S and W heading into this aftn hours.
Plenty of instability wl exist by this aftn, with SBCAPE values in
the 3-4K J/KG range. This wl promote robust updrafts, with the
primary concern being downburst winds. Light steering flow wl also
result in locally heavy rainfall. On Sat, the upper low wl be
shifting toward ERN TX/WRN LA, with the focus for additional
convection expected ovr the SW half of the FA.

LONG TERM...Sunday Through Thursday

An upper ridge will be over the middle of the country to begin the
long term period with an upper low over the northeast. Monday, the
ridge will move slightly eastward and then will be over the
southeast U.S. Tuesday, and this pattern will continue through
Thursday.

Surface high pressure will remain over the area through the long
term period. Warm and humid conditions will continue as well and
will lead to destabilization of the atmosphere and scattered
afternoon thunderstorms each day. Highs will mainly be in the mid
80s to lower 90s. Lows will be in the upper 60s to mid 70s.
&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, Jun 28, 4:35 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
435 AM CDT Fri Jun 28 2019

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-291000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
435 AM CDT Fri Jun 28 2019

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered thunderstorms will affect portions of eastern and
northeast sections of the area this morning. By this afternoon,
additional thunderstorms will be possible over the remainder of
the area. A few strong storms cannot be ruled out today, with gusty
winds and large hail the primary threats. Locally heavy rainfall
will also be a concern, which could lead to some isolated flash
flooding.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Hot and humid conditions will remain in the forecast. Heat index
values could approach 100 degrees in some areas.

Scattered thunderstorms will be possible each day. Severe weather
chances will be low during this timeframe.

.Spotter Information Statement...

Spotter activation is not anticipated at this time.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

44/51

In the hours before

Special weather statement, Jun 28, 6:49 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Little Rock AR
649 AM CDT Fri Jun 28 2019

ARZ025-281230-
Jackson AR-
649 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL
730 AM CDT...

At 648 AM CDT, Doppler radar was tracking a strong thunderstorm near
Grubbs, or 11 miles northeast of Newport, moving south at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Newport...                        Grubbs...
Algoa...                          Beedeville...
Amagon...                         Weldon...
Balch...                          Blackville...
Shoffner...                       Stegall...
Erwin...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3541 9125 3544 9125 3545 9128 3579 9114
      3578 9103 3541 9104
TIME...MOT...LOC 1148Z 012DEG 18KT 3571 9105

67
Special weather statement, Jun 28, 7:45 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service Little Rock AR
745 AM CDT Fri Jun 28 2019

ARZ025-034-281330-
Woodruff AR-Jackson AR-
745 AM CDT Fri Jun 28 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WOODRUFF AND SOUTHEASTERN
JACKSON COUNTIES UNTIL 830 AM CDT...

At 745 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fair Oaks, or 15 miles west of Wynne, moving south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Hunter...                         McCrory...
Cotton Plant...                   Becton...
Pumpkin Bend...                   Howell...
Morton...                         Penrose...
Hilleman...                       Wiville...
Grays...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3500 9124 3501 9137 3540 9113 3539 9104
      3500 9104
TIME...MOT...LOC 1245Z 012DEG 18KT 3532 9105

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 6:49 AM CDTSpecial Weather StatementLZKJackson41 min
Jun 28, 7:04 AM CDTSevere Thunderstorm WarningLZKJackson, Woodruff41 min
Jun 28, 7:45 AM CDTSpecial Weather StatementLZKWoodruff45 min
Jun 28, 10:07 AM CDTFlash Flood WarningLZKLawrence, Randolph2 hr
Jun 28, 10:38 AM CDTSpecial Weather StatementLZKSharp37 min
Jun 28, 1:50 PM CDTSpecial Weather StatementLZKBradley40 min
Jun 28, 2:32 PM CDTSpecial Weather StatementLZKBradley28 min
Jun 28, 2:39 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Dallas36 min
Jun 28, 3:15 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland2 hr
Jun 28, 5:55 PM CDTSpecial Weather StatementLZKJohnson35 min

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.